Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 88, NWS Jackson, KY

December 25, 20158 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Dec 25, 2015, 12:16 PM EST for 8 counties in Kentucky. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2015, 12:16 PM EST (17:16 UTC)
Expired
Dec 25, 2015, 4:15 PM EST
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 12:30 PM ESTHEAVY RAIN 1.493 N Harlan, KYFROM 9 AM TO 1230 PM.
Dec 25, 1:58 PM ESTFLOODCornettsville, KYHIGH WATER DUE TO BRUSH BACKING UP UNDER A BRIDGE IS AFFECTING LITTLE LEATHERWOOD CREEK ROAD.
Dec 25, 3:00 PM ESTFLOOD2 N Arjay, KYLONG BRANCH OUT OF ITS BANKS NEAR WHITE MOUNTAIN ROAD OFF HWY 66.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.3 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WGUS53 KJKL 251716
FFWJKL
KYC013-051-095-121-131-133-193-235-252115-
/O.NEW.KJKL.FF.W.0088.151225T1716Z-151225T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1216 PM EST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN HARLAN COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
  WESTERN LETCHER COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL BELL COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 415 PM EST

* AT 1215 PM EST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN AND AN
  ADDITIONAL INCH OF RAIN IS LIKELY THROUGH MID AFTERNOON. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HARLAN...PINEVILLE...LETCHER...CUMBERLAND...LOYALL...WALLINS
  CREEK...AND BLACKEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3659 8403 3692 8364 3694 8372 3707 8351
      3719 8298 3717 8298 3719 8295 3726 8280
      3701 8295 3678 8346

$$

ABE
1 follow-up statement
427 
WGUS73 KJKL 251908
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
208 PM EST FRI DEC 25 2015

KYC013-051-095-121-131-133-193-235-251918-
/O.CAN.KJKL.FF.W.0088.000000T0000Z-151225T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-WHITLEY KY-KNOX KY-PERRY KY-HARLAN KY-LESLIE KY-LETCHER KY-
BELL KY-
208 PM EST FRI DEC 25 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CLAY...SOUTHEASTERN
WHITLEY...SOUTHEASTERN KNOX...SOUTHEASTERN PERRY...NORTHWESTERN
HARLAN...SOUTHERN LESLIE...WESTERN LETCHER AND CENTRAL BELL COUNTIES
IS CANCELLED...

THE HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED.
HOWEVER...RUNOFF FROM EARLIER RAINS WILL CONTINUE TO CAUSE HIGHWATER
IN SOME AREAS AND THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A
FLOOD WARNING THROUGH 5 PM FOR MOST AREAS.

LAT...LON 3659 8403 3692 8364 3694 8372 3707 8351
      3719 8298 3717 8298 3719 8295 3726 8280
      3701 8295 3678 8346

$$

ABE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 10:30 AM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Dec 25, 10:30 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1030 AM EST FRI DEC 25 2015

.UPDATE...
ISSUED AT 1030 AM EST FRI DEC 25 2015

15Z SFC ANALYSIS SHOWS AN INVERTED TROUGH POKING NORTHEAST INTO
CENTRAL AND EASTERN KENTUCKY. A LARGE AREA OF SHOWERS WITH
EMBEDDED HEAVY RAINS AND THUNDERSTORMS IS SPREADING THROUGH
EASTERN KENTUCKY...ASSOCIATED WITH THIS TROUGH. GIVEN THE HIGH PW
AIR IN PLACE...ANY OF THE STRONGER CONVECTION HAS BEEN ABLE TO PUT
DOWN A QUICK INCH OR SO LEADING TO WIDESPREAD PONDING OF WATER ON
AREA ROADS AND LOCALIZED FLOODING. ON SATELLITE...THE CLOUD TOPS
HAVE WARMED OVER THE AREA IN THE PAST FEW SCANS SO DO ANTICIPATE A
WEAKENING OF THE SHOWERS AND A LESSENING OF THE RAINFALL RATES
INTO THE AFTERNOON. HAVE UPDATED THE FORECAST TO REFLECT THE
CURRENT RADAR TRENDS AND ALSO TO INCORPORATE THE LATEST HIGH
RESOLUTION MODEL RUNS THROUGH THE EVENING. THE INITIAL BAND OF
HEAVIER RAINS DID SLIP INTO OUR NORTHWEST COUNTIES LEADING TO
FLOODING CONCERNS THERE THIS MORNING OUTSIDE OF THE FLOOD WATCH.
HOWEVER...THE TREND IS FOR THE BULK OF ANY ADDITIONAL RAIN TO STAY
SOUTH OF THE EARLIER SURGE. ACCORDINGLY...WILL CONTINUE THE FLOOD
WATCH FOR LOCATIONS GENERALLY SOUTH OF INTERSTATE 64 AS THE
HEAVIEST RAIN SHIFT TO THE SOUTHERN PARTS OF THE CWA. VIA
COORDINATION WITH THE OHRFC HAVE ADJUSTED MANY OF THE RIVER POINTS
ALONG THE CUMBERLAND AND KENTUCKY RIVERS TO TAKE INTO ACCOUNT THE
CURRENT RAINFALL TOTALS AND THE AMOUNT EXPECTED TO FALL THROUGH
THE NEXT 72 HOURS. BASED ON THIS...SOME RIVER ADVISORIES AND
POSSIBLE FLOOD WARNINGS LOOK TO BE IN THE CARDS OVER THE NEXT 24
TO 36 HOURS. HAVE ALSO UPDATED THE HOURLY T AND TD GRIDS PER THE
LATEST SHORTBLEND GUIDANCE...OBS...AND TRENDS. THESE UPDATES HAVE
BEEN SENT TO THE NDFD AND WEB SERVERS.

UPDATE ISSUED AT 755 AM EST FRI DEC 25 2015

ELEVATED CONVECTION HAS NOSED IN ACROSS CENTRAL KENTUCKY. THE HRRR
RUNS HAVE HAD A HARD TIME CAPTURING THE NORTHEAST EXTENT OF THIS
CONVECTION...BUT IT IS GRADUALLY WEAKENING WITH THE IR SATELLITE
REVEALING WARMING CLOUD TOPS. RAINFALL RATES WITHIN THE MORE
INTENSE SHOWERS AND STORMS FURTHER WEST AND SOUTHWEST HAVE BEEN
WELL OVER AN INCH PER HOUR AT TIMES. STILL EXPECTING THE SOUTHERN
PORTION OF OUR AREA TO BEGIN PICKING UP THROUGH MID-DAY...WITH
ALREADY MORE NUMEROUS CONVECTION STARTING TO DEVELOP ACROSS
NORTHERN TENNESSEE. HAVE FRESHENED UP THE HOURLY POP GRIDS TO
ACCOUNT FOR THE LATEST RADAR TRENDS...OTHERWISE THE FORECAST
REMAINS ON TRACK.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 400 AM EST FRI DEC 25 2015

THE LATEST SURFACE MAP FEATURES A DEVELOPING INVERTED SURFACE
TROUGH STEMMING FROM THE ARKLATEX REGION AND NOSING UP INTO
WESTERN KENTUCKY...WITH A WEAKER AREA OF HIGH PRESSURE LOSING ITS
GRIP ON THE OHIO VALLEY. ALOFT...DEEP TROUGHING IS RULING ACROSS
THE WESTERN HALF OF THE COUNTRY...WHILE RIDGING IS HOLDING FAST
OFF OF THE SOUTHEAST COAST. THIS IS RESULTING IN A DEEP MOISTURE
FEED ACROSS THE MAJORITY OF THE MISSISSIPPI VALLEY. CONVECTION HAS
INITIATED ALONG THE INVERTED SURFACE TROUGH AS WELL AS ACROSS THE
DEEPER SOUTH...MAINLY THANKS TO ISENTROPIC ASCENT...ALTHOUGH THERE
IS ALSO A WEAKER SHORT WAVE TROUGH MOVING INTO THE ARKLATEX REGION
AS WELL. EASTERN KENTUCKY REMAINS ON THE FRINGE OF THE WEAKENING
OHIO VALLEY PRESSURE. MANY VALLEYS HAVE DECOUPLED WITH THE THINNER
CLOUD COVER EARLIER...RESULTING IN TEMPERATURES DOWN INTO THE MID
40S IN PLACES...ALONG WITH PATCHY DENSE FOG.

THE MODELS CONTINUE TO SHOW QUITE A BIT OF RUN TO RUN VARIABILITY
IN QPF AMOUNTS AND EXACT PLACEMENT. AS SUCH...HAVE STUCK CLOSE TO
A GENERAL BLEND OF THE LATEST GUIDANCE AND THE PREVIOUS FORECAST.
THE BULK OF THE HEAVIER PRECIPITATION LOOKS TO MAKE IT IN BETWEEN
15Z AND 21Z TODAY...WITH LOCATIONS GENERALLY SOUTH OF THE MOUNTAIN
PARKWAY SEEING AMOUNTS IN THE 1.5 TO 2 INCH RANGE. THE SHORTER
RANGE GUIDANCE ALSO SUGGESTS THAT AREAS ALONG AND SOUTH OF THE HAL
ROGERS PARKWAY WILL BE MORE SUSCEPTIBLE TO THUNDERSTORMS AND
HIGHER PRECIP RATES...SO WILL EMPHASIZE THE POTENTIAL FOR ISOLATED
FLASH FLOODING WITHIN THE FLOOD WATCH THAT IS ALREADY OUT. ONE
FACTOR THAT COULD POTENTIALLY LIMIT THE HIGHER RAINFALL RATE
ACTIVITY IN OUR AREA IS HOW WELL CONVECTION GETS ORGANIZED TO OUR
SOUTH...AS SOME OF THE CONVECTIVE MODELS ARE SHOWING A POTENTIAL
TO CUTOFF THE MOISTURE FEED DURING THE DAY.

SHOWERS...ALONG WITH A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO
TONIGHT AS THE INVERTED SURFACE TROUGH REMAINS CLOSE BY AND AT
LEAST A MODEST LOW LEVEL JET REMAINS OVERHEAD. IN GENERAL...THE
RAINFALL RATES SHOULD DIMINISH INTO TONIGHT...AS FORCING GRADUALLY
WEAKENS ACROSS THE AREA. THIS WILL CONTINUE INTO SATURDAY...AS THE
BOUNDARY GRADUALLY LIFTS NORTH OF THE REGION AND DEEPER MOISTURE
TEMPORARILY EXITS.

STUCK CLOSE TO THE BLEND ON THE TEMPERATURES. TODAY WILL FEATURE
ABOUT A TEN DEGREE DIFFERENCE FROM NORTH TO SOUTH THANKS TO THE
SURFACE BOUNDARY BISECTING THE AREA...WITH NEAR 60 NORTH OF I-64
AND UPPER 60S NEAR THE TENNESSEE BORDER. SATURDAY WILL BE THE
WARMEST DAY BY FAR AS THE BOUNDARY SHIFTS NORTH. HIGHS WILL PEAK
IN THE LOW TO MID 70S...EASILY ECLIPSING RECORDS FOR THE DATE.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 411 AM EST FRI DEC 25 2015

THE EXTENDED FORECAST BEGINS ON SATURDAY NIGHT WITH AN ACTIVE AND
AMPLIFIED UPPER LEVEL PATTERN IN PLACE. A STRONG CLOSED UPPER LOW
OVER TX CUT OFF FROM THE MAIN FLOW OVER THE NORTHERN CONUS TRUDGES
EAST INTO THE LOWER MS VALLEY REGION BY MONDAY BEFORE
LIFTING NORTHEAST INTO THE OH VALLEY BY MONDAY NIGHT.
STILL...THIS SOUTHERN FLOW PUSHES THE LOW ALONG WITH A 110 KNOT
JET STREAM CROSSING THE BASE OF THE TROUGH AS IT NEGATIVELY TILTS
HEADING INTO THE OH VALLEY. THE RIDGE OVER THE ATLANTIC REMAINS
IN PLACE AS THE NEXT WAVE TRACKS THROUGH THE LONG WAVE TROUGH
OVER THE CENTRAL PLAINS AND INTO TX BEFORE IT TOO LIFTS NORTHEAST
INTO THE OH VALLEY BY THURSDAY. THIS FEATURE AS WELL TRACKS
NORTHEAST QUICKLY PUSHED ALONG WITH A 120 KNOT JET STREAK WITHIN
A CONTINUED ACTIVE PATTERN.

MODELS SEEM TO BE IN DECENT AGREEMENT WITH THE OVERALL LONG WAVE
PATTERN AT LEAST THROUGH TUESDAY. THE SECOND MENTIONED WAVE TOWARDS
THE END OF THE PERIOD DIFFERS GREATLY BETWEEN THE EURO AND THE
GFS WITH THE GFS SETTING UP THE BULK OF THE PRECIP FURTHER EAST
ON WEDNESDAY NIGHT. OTHERWISE...THE SUPER BLEND RESULTS MATCH
NICELY WITH THE OVERALL MODEL TRENDS.

DEALING WITH THE SPECIFICS ON SUNDAY...THE FRONT WILL REMAIN TO
THE NORTHWEST TO START THE DAY ON SUNDAY. EAST KENTUCKY WILL
BEGIN THE DAY IN THE WARM SECTOR WITH UNSEASONABLE WARM
TEMPERATURES IN PLACE. IN FACT...THE JKL RECORD OF 71 IS IN
JEOPARDY OF BEING TIED OR BROKEN. THE FRONT WILL SLIDE EAST
THROUGH THE DAY ON SUNDAY BRINGING SHOWERS AND THUNDERSTORMS INTO
THE AREA THROUGH THE DAY ON SUNDAY. MINIMAL INSTABILITY BUT PLENTY
OF SHEAR WILL ALLOW FOR SOME THUNDERSTORM DEVELOPMENT THROUGH THE
DAY AND INTO SUNDAY NIGHT. THE FRONT PASSES THROUGH THE AREA AS
THE SURFACE LOW OUT WEST INTENSIFIES AND DEVELOPS A WARM THAT
PUSHES FURTHER NORTH PUTTING EASTERN KENTUCKY IN MORE STRATIFORM
PRECIP THROUGH MONDAY AND MONDAY NIGHT. DESPITE THIS...THE HEAVIER
RAINFALL REMAINS OUT WEST IN CENTRAL KENTUCKY SO AT THIS
TIME...NOT REAL CONCERNED FOR ANOTHER ROUND OF HEAVY RAINFALL. THE
SYSTEM EXITS BY MONDAY NIGHT WITH DRIER WEATHER MOVING BACK INTO
THE AREA WITH THE EXCEPTION OF SOME POST FRONTAL SHOWERS. THE NEXT
LOW TAKES A FAMILIAR TRACK AS THE PREVIOUS ONE BUT DOES DEVELOP A
BIT FURTHER EAST. IN FACT THE EURO BRINGS PRECIP TO THE AREA ON
WEDNESDAY NIGHT BUT THE GFS DEVELOPS IT FURTHER EAST. THE
DIFFERENCE BETWEEN THE TWO MODELS IS QUITE A BIT DIFFERENT AND
THIS IS SHOWN WITH THE SUPER BLEND PUTTING LESS POP IN THE LATTER
PORTION OF THE FORECAST. SO WILL HIGHLIGHT A LOW CONFIDENCE IN THE
LAST COUPLE DAYS OF THE EXTENDED. WE ARE TRENDING TOWARD A MORE
SEASONAL TEMPERATURE FORECAST IN THE COMING NEW YEAR.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 755 AM EST FRI DEC 25 2015

SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA
THROUGH EARLY THIS AFTERNOON. CEILINGS WILL DROP DOWN TO IFR OR
WORSE AT TIMES DURING THE HEAVIER CONVECTION. IN GENERAL...EXPECTING
THE HEAVIER SHOWERS AND STORMS TO AFFECT LOCATIONS FROM WEST TO
EAST AT THE TAF SITES BETWEEN 14 AND 19Z. OCCASIONAL LIGHT RAIN
SHOWERS AND CONTINUED IFR OR LOWER CEILINGS LOOK TO HOLD IN
THEREAFTER. LIGHT SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 5 TO
10 KTS DURING THE DAY. THE DIRECTION WILL VARY FROM THE NORTHEAST
TOWARDS I-64...TO THE SOUTH SOUTHWEST NEAR THE TENNESSEE
BORDER...AS A SURFACE FRONT DEVELOPS ACROSS OUR AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ058>060-068-069-079-
080-083>088-104-106>120.

&&

UPDATE...GREIF
SHORT TERM...GEOGERIAN
LONG TERM...SHALLENBERGER
AVIATION...GEOGERIAN
Hazardous weather outlook, Dec 25, 5:13 AM EST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
513 AM EST FRI DEC 25 2015

KYZ058>060-068-069-079-080-083>088-104-106>120-261200-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY...
STANTON...FRENCHBURG...BRODHEAD...MOUNT VERNON...MCKEE...
ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
513 AM EST FRI DEC 25 2015

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL BE SEEN IN THE DEEPER RIVER VALLEYS EARLY
TODAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. HEAVY
RAINFALL IS EXPECTED THROUGH TONIGHT...BRINGING A RISK OF FLOODING
TO THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES THROUGH SUNDAY
EVENING.

A PROLONGED PERIOD OF WET WEATHER WILL CONTINUE THROUGH EARLY
NEXT WEEK. THIS WILL CONTINUE A RISK OF FLOODING ALONG
CREEKS...STREAMS...AND EVENTUALLY THE LARGER RIVERS IF ROUNDS OF
HEAVY RAINFALL MATERIALIZES. UNCERTAINTY REMAINS REGARDING THE
POSITION AND AMOUNT OF RAINFALL THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE
RAINFALL OR FLOODING.

KYZ044-050>052-261200-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD
513 AM EST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH SUNDAY EVENING. A
PROLONGED PERIOD OF WET WEATHER WILL CONTINUE THROUGH EARLY NEXT
WEEK. THIS WILL ALLOW FOR A RISK OF FLOODING ALONG CREEKS...
STREAMS...AND EVENTUALLY RIVERS IF ROUNDS OF HEAVY RAINFALL
MATERIALIZES. UNCERTAINTY REMAINS REGARDING THE POSITION AND
AMOUNT OF RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE
RAINFALL OR FLOODING THIS WEEKEND.

GREIF/GEOGERIAN

In the hours before

Local storm report, Dec 25, 11:13 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1113 AM EST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     FLOOD            DABNEY                  37.18N 84.55W
12/25/2015                   PULASKI            KY   TRAINED SPOTTER

            ONE INCH OF FLOWING WATER OVER ROAD AT THE CORNER OF PINE
            HILL ROAD AND BARNES RD.

&&

TBREWER
Local storm report, Dec 25, 11:17 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1117 AM EST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     FLOOD            3 S DABNEY              37.14N 84.55W
12/25/2015                   PULASKI            KY   TRAINED SPOTTER

            ONE INCH OF FLOWING WATER OVER THE ROAD BETWEEN
            BARNESBURG AND WELBORN RD.

&&

TBREWER
Local storm report, Dec 25, 11:24 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1124 AM EST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            1 SE KNOB LICK          37.65N 84.10W
12/25/2015                   ESTILL             KY   PUBLIC

            PUBLIC REPORT OF A CREEK OUT OF ITS BANKS IN THE KNOB
            LICK AREA OF ESTILL COUNTY.

&&

ABE
Local storm report, Dec 25, 11:48 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1148 AM EST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLOOD            LITTLE SANDY            38.06N 83.18W
12/25/2015                   ELLIOTT            KY   EMERGENCY MNGR

            SOME NUISANCE FLOODING DUE TO STOPPED UP DITCHES REPORTED
            MAINLY AFFECTED THE WEST END OF THE COUNTY...INCLUDING ON
            HWY 7 NEAR THE MORGAN COUNTY LINE.

&&

ABE
Local storm report, Dec 25, 12:07 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1207 PM EST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     FLOOD            1 SW HOLLYHILL          36.65N 84.35W
12/25/2015                   MCCREARY           KY   TRAINED SPOTTER

            OSBORNE CREEK AND MARSH CREEK ARE OUT OF THEIR BANKS.

&&

TBREWER
Local storm report, Dec 25, 12:15 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1215 PM EST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     FLOOD            BEVERLY                 36.93N 83.53W
12/25/2015                   BELL               KY   TRAINED SPOTTER

            FLOWING WATER ALMOST TO BOTTOM OF CAR DOOR OVER MUD LICK
            BRANCH ROAD.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:04 AM ESTSpecial Weather StatementJKLJackson, Lee, Owsley41 min
Dec 25, 9:20 AM ESTSpecial Weather StatementJKLElliott, Menifee, Rowan40 min
Dec 25, 9:49 AM ESTAreal Flood AdvisoryJKLBath, Elliott, Estill, Menifee, Montgomery, Morgan and 2 more5 hr
Dec 25, 10:01 AM ESTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Pulaski, Rockcastle5 hr
Dec 25, 10:10 AM ESTAreal Flood AdvisoryJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley6 hr
Dec 25, 10:37 AM ESTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 2 more11 hr
Dec 25, 11:10 AM ESTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Knott, Leslie, Letcher and 2 more4 hr
Dec 25, 11:42 AM ESTFlash Flood WarningJKLKnox, McCreary, Whitley4 hr
Dec 25, 12:53 PM ESTRiver Flood AdvisoryJKLEstill, Powell3 days
Dec 25, 2:05 PM ESTAreal Flood WarningJKLBell, Clay, Knox, Leslie, McCreary, Whitley3 hr

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.